Swelling from BC

Makeuptalk.com - Makeup forums and reviews

Help Support Makeuptalk.com - Makeup forums and reviews:

Joined
Apr 24, 2005
Messages
1,827
Reaction score
0
Ever since I started taking birth control years ago, I have experienced swelling in my ankles and calfs. When I report this to my doctor(s) they just say that there are many different brands I can try so they'll keep changing my prescription until I find one that doesn't make me swell. I actually quit taking the pill once before due to the swelling (and I wasn't in a relationship at the time). Now I have decided to quit taking it again (not currently in a relationship).

I'm so frustrated because being on the Pill makes life so much easier...no cramps or anything. But my legs just swell like CRAZY. I wish I had before & after pics for you all to see. It is some incredible swelling. It is most noticeable in my ankles but my calfs also swell and I've noticed this because my jeans actually fit differently when I am swollen.

If anyone else has had this problem or knows anything about why this happens, please fill me in. My doctors have said it's just water weight gain. I don't think that quite explains my HUGE swollen ankles. There has to be something else happening. It does stop when I am off of the Pill. Only then I go back to having PMS cramps.

 
Joined
May 31, 2005
Messages
296
Reaction score
0
usually, when i have health problems i go see several different doctors so i can get a more accurate diagnosis.

some doctors are just uselss.

hope u feel better girl!


 
Joined
Mar 2, 2005
Messages
1,164
Reaction score
0
It usually is just water retention...kinda like when you're pregnant. Everyone's body reacts differently to BC.I was on it for a long time and then all of a sudden, my body decided it didn't like it anymore. I had all kinds of different health problems. Once I stopped taking BC altogether alot of my problems stopped, but then it took a while for my body to recover from being on BC for so long. Some people just aren't meant to be on hormones like that.

 
Joined
Feb 10, 2004
Messages
4,603
Reaction score
1
Well, the doctors are right, it's common for one person to react differently to different bc pills, and it's also common for one kind of bc pill to have all sorts of different reactions with different people. However it would never hurt to see another doctor
My only hypothesis is that since the pill "tricks" your body into thinking it's pregnant (so it won't ovulate) and swollen ankles are common during pregnancy .... Have you tried many different kinds of pills yet? If you're on a pill with a high dose of hormones you might want to try a lower dose one (like Ortho Tri Cyclen Lo or Mircette) since sometimes they have less side effects. Otherwise I don't have any advice but I hope you find a pill that works!

 
Joined
Apr 24, 2005
Messages
1,827
Reaction score
0
Originally Posted by girl_geek Well, the doctors are right, it's common for one person to react differently to different bc pills, and it's also common for one kind of bc pill to have all sorts of different reactions with different people. However it would never hurt to see another doctor
My only hypothesis is that since the pill "tricks" your body into thinking it's pregnant (so it won't ovulate) and swollen ankles are common during pregnancy .... Have you tried many different kinds of pills yet? If you're on a pill with a high dose of hormones you might want to try a lower dose one (like Ortho Tri Cyclen Lo or Mircette) since sometimes they have less side effects. Otherwise I don't have any advice but I hope you find a pill that works! I can estimate that I've tried between 8 and 10 different brands, including the low dose brands that you mentioned. While the swelling was not as serious with those, it didn't come to an end. I think I'm better off without it. I think Envy is right...some people just aren't meant to be on hormones. Plus, I'm tired of calling and asking for a prescription change! I know what you're saying though...and that is pretty much how the doctors explained it (I've talked to 4 or 5 doctors about it). I just feel like I'm putting my body through something that it objects to! I don't want to do that anymore.
 
Joined
Feb 10, 2004
Messages
4,603
Reaction score
1
wow, well if you've tried that many different things then maybe your body is just always going react to hormones that way.
Do you at least know of a medicine that will help your cramps if you quit? Because I know for some girls, bc is the only thing that will help their cramps!

 
Joined
Apr 24, 2005
Messages
1,827
Reaction score
0
Originally Posted by girl_geek wow, well if you've tried that many different things then maybe your body is just always going react to hormones that way.
Do you at least know of a medicine that will help your cramps if you quit? Because I know for some girls, bc is the only thing that will help their cramps! Pamprin and Midol both work pretty well for me. I'll just have to make sure I have some around. I'm tough, I'll get thru it!
 

Latest posts

Top